Views 183
Citations 0
December 23, 2015

An Inflammatory Skin Reaction After Cetuximab Treatment for Aggressive Cutaneous Squamous Cell Carcinoma in a Heart Transplant Patient Previously Taking Voriconazole

Author Affiliations
  • 1Rutgers Robert Wood Johnson Medical School, Somerset, New Jersey

Copyright 2015 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.

JAMA Dermatol. Published online December 23, 2015. doi:10.1001/jamadermatol.2015.4529

Cetuximab, an epidermal growth factor receptor inhibitor, is a safe therapeutic alternative for advanced or unresectable cutaneous squamous cell carcinoma (cSCC).1 To our knowledge, this is the first case to describe an inflammatory cutaneous reaction with accentuation of lesions after cessation of cetuximab therapy.

A man in his 50s presented with numerous hyperkeratotic erythematous papules and plaques on his face and scalp. He had undergone heart transplantation 2 years earlier and was since taking sirolimus and tacrolimus. After the transplant, he was hospitalized for disseminated aspergillosis necessitating the use of voriconazole.

First Page Preview View Large
First page PDF preview
First page PDF preview